I used the transderm-scop patch for a week about a year ago while on a small fishing boat. My vision became quite blurred by the end of the trip... so bad I couldn't read the numbers on my cellphone, etc. Once I took off the patch, my vision improved substantially... but never seemed to return to normal. I now need reading glasses at times. Is it coincidence that my eyes changed at the same time? I was 45 years old at the time.
Eye problems have been reported, but not permanent vision loss.
You should see an eye specialist if you are continuing to experience vision problems.
YES!!! I used the Scopolamine patch on and off over a one-year period of time while living on a boat in the South Pacific. I have been home now for about a year and a half and noticed immediately that my vision was permanently damaged. I now require reading glasses to view my phone, a menu, or any writing at all and I'm only 36. I was 34 at the time we left on the boat trip and had excellent vision. While on the patch my vision would get horribly blurry, but would get better once the patch was removed, but this damage is now permanent and I KNOW it was due to the Scop. patch. It was the only sea-sickness medication that truly worked for me, but I don't believe it was worth the loss of my vision at such a young age. Please think very carefully before using this drug, even if using only once. Thanks.
It happened to me too. I forgot I had the patch on & one day I couldnt focus at all. I was so scared I went to the ER. Ince we discovered it was thale patch, I went to an eye doctor. It took a few days before I could focus again. That was over a year ago. Now I have constant problems focusing. Some days are worse than others. I cant see far and I cant see near. Sometimes I cant even see my computer screen which means I have a hard time working. It is horrible.
The exact same thing happened to me. My eyes have always been fine, I've never needed glasses. Used the patch on a cruise, on the third day my eyes became so blurry I couldn't see anything close up. After removing the patch it improved somewhat, but it's now been a year and my vision never returned to what it was before that trip. It seems to be permanently damaged. My eye doctor (who I get an eye exam from every year hoping to prevent this type of issue) said it is likely from the patch.
Yes scopolamine will give you blurred vision but normally just for a short while, they will clear up.
I have vertigo every day. So I have been using Scopolamine for the past 7 years (every day )
You need to review every thing you can find about this drug. For me the side effects were must less
than bing sick everyday.
Good luck, I hope you get over blurred vision
Well good to know I'm not crazy and not alone! 4 years ago I had my 4th n final child and had a tummy tuck... they put the patch behind my ear and from that moment on I lost my close up vision. Everything in my view is blurry unless it's 4 feet away. I thought is this purely coincidental since I'm 43? No it wasn't. I had perfect vision and then gone in an instant. I have the iPhone plus and I still need those damn glasses! But it isn't just for reading, my vision is blurry for anything that comes into my view close up. Oh how I wish I never took that patch. We should file a lawsuit :(
I used the patch for 7 weeks to stop me from being dizzy and passing out (vasovagal syncope). I changed it every 3 days, putting it behind the other ear each time. The blurred vision was always worse on the first day. I stopped using it 10 weeks ago because of the blurred vision. I have recently been to the optician and my eyesight has deteriorated significantly for both reading and distance. I was using reading glasses before but now need distance glasses and a much stronger reading prescription. Even with the glasses, I still find it hard to focus, especially when reading from a phone or computer screen. It's like there are white spots that come and go. Admittedly I did start passing out again when I stopped using it, but I now have a pacemaker which has stopped that happening.
I put on the Scopolamine patch behind my right ear on 7:00am Monday and by 4:00pm Tuesday it was like my right lens popped out of my glasses. I immediately took off the scopolamine patch.
This was 2 months ago, now I have to get bifocals for the right eye, the eye that was affected.
I had surgery a month ago. In the hospital the patch was put behind my ear. Two days later I touch the patch pull it off and hour later my purple was fully dilated. 3 days later the eye went back to normal, it I have not been able to see good since the patch. I see the Eye doctor Monday to see what she says. If I New this was the side effect I would never agree to the patch. I’m wondering how many other people out there had that happen.
Hello, my husband was on the Transderm Scop patch for 23 months!! It's a very long story but does also have permanent vision damage, it is always changing. He has double vision that changes every few days sometimes. He has some other lingering effects as well like nausea, vertigo, anxiety. He's been not using it for over 2 years now, but still having these problems. He's been on no medication at all in 2 years.
I have been trying to find others for over the last year. Vision loss or permanent changes in vision or vestibular disorders are the number one report I have gotten back. I've spoken to dozens. I definitely think there is potential for a legal case at some point.
Anyone else have anything besides vision problems? Rash, abdominal pain, GI disorders?
I had surgery 5 weeks ago and the patch was placed behind my ear. I left it on for less than 24 hours, at which time I removed it for blurred vision. My vision has since improved, but not 100%. I now need glasses, which I did not use previously. I am making an appointment with an eye doctor now for an evaluation, as I am confident that the vision loss is permanent.
Yes. My wife and I used the Scopolamine patch for a week on a cruise. Our vision was blurred during the cruise and didn’t connect to the patch. But upon returning both of our vision has permanently damaged and we need glasses to read.
I think this is our doctors fault for not informing us and warning enough. Absolutely negligent and unethical practice for either not being informed or not passing on the information to the patients.
I was just researching this myself. I went on my first cruise ship in 2012 and used a scopolamine patch and tablets as a precaution. My vision was so blurry the second day I could not read anything on paper, playing cards, could not fill out forms or add tips to checks. My vision improved slightly in the next few days but never to the point I could see anything up close again without using glasses. My eye doctor shrugged off the idea that the scopolamine caused any issues, but .. wow - guess he was wrong. This is major.
Someone needs to do something about this. The side effects say it’s temporary but clearly Scopolamine is causing permanent vision changes. I would have never taken it if I knew this was a possibility. I never had issues with my vision prior to using this drug. Now I’m looking at getting lasik to try to correct my vision and get my eyes back to normal but it’s expensive, and insurance doesn’t cover it.
People need to know, patients, prescribing doctors, parents .. I mean seriously who would trade a few days of sea sickness for their eyesight? This shouldn’t be prescribed as a comfort measure, a preventative treatment or even nausea if it means loss of vision.
The side effects horribly outweigh the benefits.
YES!! I have permanent vision loss as well. Completely lost my focal vision. I had a vision check 11/2018, little changes to vision prescription. 12/2018 I had surgery, day after as I took of the patch my vision never restored! I’m at a complete loss! We need to do something!
I had great vision until using this patch on a cruise in March 2019. I had the patch on and awoke on the third day with blurred vision. I have to use reading glasses to read anything up close now. They need to warn that this can cause permanent damage but instead they claim the side effects will improve. Well mine has not improved. I believe a class action lawsuit should be filed!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.